Schizophrenia.com

Any side effects affecting you?

Basically I gain extra weight. I used to have flat tummy and now my tummy coated with fat. Sometimes after taking the medication at night I will be sleepy and for the next day too. Seriously affecting my life. =(

Being mostly free of mental illness comes with a trade off. As one close to me said - “medications help, but they do give with one hand and take from another”.

I’ve been lactating. Will change meds, not sure to which yet.

I just switched to olanzapine because of side effects I had on aripiprazole. Been on it for just over a month and so far the only side effects are sedation (which is fine because it just helps me sleep) and some weight gain. So I’m pretty happy with olanzapine

I eat like a raging bull on steroids on olanzapine :no_mouth:

1 Like

Yeah I’ve had to take some steps, like only having relatively healthy crackers for snacks, no more crisps or sweet snacks anymore. I’ll see if that works out

1 Like

Mostly sedation, some weight gain. On haldol and latuda.

I developed metabolic syndrome whilst on Olanzapine and gained a lot of weight. I’m now on Abilify and I get some involatary muscle movement at times.

Weight gain and akathisia when I take my pill at night.

Clozapine causes me to gain weight and drool.

weight gain, sluggishness… cant think fast anymore, i sound really stupid when people ask me questions., not as motivated as i used to be. but i’m much better on meds… so i dont mind the side effects.

I had some sexual issue,feeling bad about this side effect

Olanzapine makes me sleep too much. I am depressed. =(

aripiprazole will help you

Maybe, different people, different reactions to meds. Will be discussed with my pdoc

I am not so sure whether I experience side-effects to any significant degree. There is frequently, without a doubt, a problem of motivation, some general inactivity. But there are three things going on in my life that could account for this. The SZ itself, the medication, or my routines. I stongly suspect it is due to the latter, and this may hold for others as well who struggle with motivation.

You see, for a large part, motivation comes after the deed. Sitting around waiting for it to come is not going to work. Yes, it is difficult to get things going, more so for SZ’s. But I suspect, and this is only to speculate based on my own case, that many who suffer with lack of motivation are not enrolled in many externally structured activities. By which I mean stuff like group classes for study, work, scheduled volunteering etc etc. Activities that you are expected to perform.

I believe that for at least some of us, it would help if we would enroll for such activities even if we do not quite feel all that motivated (yet). The motivation is likely to increase once things are set in motion. Again this is only based on my experience which is the following. I used to have minor signs of negative symptoms. Yet once my classes were finished, and I was to write my thesis on my own (pretty much an open deadline), I slipped into inactivity. I live on my own, no one expects me to do stuff around the appartment, no one expected me to hand in my thesis anytime soon etc etc. And inactivity set in and spread like the plague.

Now I can imagine that some of us are in similar situations when having come out of an episode. All structured activities and the expectations that come with them have probably ceased because of this episode. This is a situation where anybody would feel less motivated. So I stronlgy suspect such inactivity problems are not always exhausted by negative symptoms or side-effects. To be sure, these are real, but I do not think these are always the whole story.

I forgot to mention in my previous post, that I get some shaking in my hands and right leg.

weight gain and over sedation on clozapine

Anxiety and restlessness on abilify 10mg. Plus I suspect I have cognitive problems due to abilify, but it could be the disease itself.

Cogentin and Aripiprazole are the two known drugs for decreasing side effects. These quit working for my brother years ago, but it’s interesting to note that his drug side effects have decreased when he’s balanced on vitamins that he needs. That wasn’t expected.